MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381512
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autoguard winged leaked at the catheter/hub junction.The following information was provided by the initial reporter: this rn opened 24 g 0.75 inch piv package as normal, did not loosen or remove catheter from needle at all.This rn placed peripheral catheter in right, distal saph.Before flushing, rn noted blood to be pooling at the insertion site.Area cleaned, then piv flushed, more blood came from site.Catheter slightly pulled back and it was noted that blood was beading out of the catheter near the point where the catheter meets the hub.Piv removed and bleeding controlled.Piv was flushed into the sink and it was noted again that saline was beading out of the catheter near the hub.(b)(6) 2025 no serious harm.The patient had to have an additional catheter placed.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The complaint of a leak from the iv catheter was confirmed; however, the root cause could not be determined.One 24g insyte autoguard iv catheter was returned for investigation.The sample exhibited evidence of use.What appeared to be blood residue was visible on the catheter adapter.A functional test revealed a leak from the catheter tubing near the nose of the adapter.A microscopic examination revealed a curved breach in the tubing.As the device has been opened, it could not be determined with certainty whether the damage originated during manufacturing or use of the device.There were no distinguishing features which could aid in identification of a specific root cause.No other similar complaints were reported from the implicated lot.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22479674
Report Number1710034-2025-01173
Device Sequence Number20843241
Product Code FOZ
UDI-Device Identifier00382903815128
UDI-Public(01)00382903815128(11)250117(17)271231(10)5010460
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381512
Device Lot Number5010460
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown